MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP DS W/ORTHOCORD *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP DS W/ORTHOCORD *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222981
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a shoulder joint instability procedure on (b)(6) 2021, it was observed that the lupine loop ds w/orthocord device was broken.Another like device was used to complete the procedure with a 15 minute delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during shoulder joint instability procedure, it was discovered the deformation of three lupine loop dual suture anchor - orthocord in a row - curvature and altered anchor radii, tensioned threads.Two anchors are broken, we can bring the third one.Doctor has been installing our product since 2013, this situation happened for the first time.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However, photos were provided.Upon visual inspection of the photos, it was observed that the anchor was bent near mid-body, confirming this complaint.The anchor remained intact on the distal end of the inserter and the suture was within the handle at the proximal end of the inserter.A manufacturing record evaluation was performed for the finished device lot number: 5l13545, and no nonconformances were identified.Hands on analysis should provide the evidence necessary to confirm the root cause, but it was discarded.The storage conditions of these devices are unknown, and it is possible that they were exposed to high temperatures probably during transportation/ storage/ trunk stock resulting in the anchors to bend.This product should be stored in a cool dry place (below 80°f or 26°c), away from moisture and direct heat per ifu- 108180.There was no information provided regarding this condition.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11231092
Report Number1221934-2021-00245
Device Sequence Number3494443
Product Code MAI
UDI-Device Identifier10886705008599
UDI-Public10886705008599
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number222981
Device Catalogue Number222981
Device Lot Number5L13545
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1